Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 95, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2014, 7:43 PM CDT for Christian County, Illinois. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2014, 7:43 PM CDT (00:43 UTC)
- Expired
- Aug 26, 2014, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Christian County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 8:11 PM CDT | HAIL 1 | Stonington, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2626 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
661
WUUS53 KILX 270043
SVRILX
ILC021-270130-
/O.NEW.KILX.SV.W.0095.140827T0043Z-140827T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
743 PM CDT TUE AUG 26 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN CENTRAL ILLINOIS...
* UNTIL 830 PM CDT
* AT 741 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDINBURG...
AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TAYLORVILLE...KINCAID...STONINGTON...ASSUMPTION...PANA...TOVEY...
SHARPSBURG...TAYLORVILLE AIRPORT...WILLEYS...OWANECO AND ROSAMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3962 8954 3964 8953 3965 8948 3968 8947
3969 8943 3976 8942 3974 8939 3977 8936
3976 8933 3978 8929 3968 8914 3965 8913
3965 8911 3959 8902 3939 8903 3934 8907
3935 8915
TIME...MOT...LOC 0044Z 314DEG 14KT 3965 8940
HAIL...1.00IN
WIND...60MPH
$$
BAK2 follow-up statements
176
WWUS53 KILX 270113
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
813 PM CDT TUE AUG 26 2014
ILC021-270130-
/O.CON.KILX.SV.W.0095.000000T0000Z-140827T0130Z/
CHRISTIAN IL-
813 PM CDT TUE AUG 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CHRISTIAN
COUNTY UNTIL 830 PM CDT...
AT 811 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDINBURG...AND
MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
TAYLORVILLE...STONINGTON...ASSUMPTION...PANA...SHARPSBURG...
TAYLORVILLE AIRPORT...WILLEYS...OWANECO AND ROSAMOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3962 8954 3964 8953 3965 8948 3968 8947
3969 8943 3976 8942 3974 8939 3977 8936
3976 8933 3978 8929 3968 8914 3965 8913
3965 8911 3959 8902 3939 8903 3934 8907
3935 8915
TIME...MOT...LOC 0113Z 316DEG 8KT 3962 8936
HAIL...1.00IN
WIND...60MPH
$$
BAK591
WWUS53 KILX 270131
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
831 PM CDT TUE AUG 26 2014
ILC021-270142-
/O.EXP.KILX.SV.W.0095.000000T0000Z-140827T0130Z/
CHRISTIAN IL-
831 PM CDT TUE AUG 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR CHRISTIAN COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3962 8954 3964 8953 3965 8948 3968 8947
3969 8943 3976 8942 3974 8939 3977 8936
3976 8933 3978 8929 3968 8914 3965 8913
3965 8911 3959 8902 3939 8903 3934 8907
3935 8915
TIME...MOT...LOC 0113Z 316DEG 8KT 3962 8936
$$
BAKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:17 PM CDT, 4 hours 26 minutes earlier.
Area forecast discussion, Aug 26, 3:17 PM CDT, 4 hours 26 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CDT Tue Aug 26 2014 .SHORT TERM...(This evening through Wednesday) ISSUED AT 316 PM CDT TUE AUG 26 2014 An outflow boundary is drapped over the area this afternoon and this could be the focus for more showers and thunderstorm development this evening and into tonight. So will be keeping a chance pops in the forecast for tonight, but mainly along and northeast of I-74. By tomorrow, all models indicate a good chance of thunderstorms across most of the area through tomorrow afternoon. Things will then shift back to the west after that. Temps and dewpoints are remaining high so will keep the heat advisory and warning going through this evening. Temps will remain warm through tomorrow, but with clouds and pcpn, advisory/warning criteria for heat indices will not be met. Model guidance numbers look to be too warm. && .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 316 PM CDT TUE AUG 26 2014 Upper level ridging will be broken down, which will allow another cold front to move into the area late in the week. Unfortunately this means that the chance of showers and thunderstorms will continue into the weekend. Most of the pcpn chances will remain to the northwest or northern part of the cwa through Friday. Then when the front drops into the area Friday afternoon, the chance of thunderstorms will spread across the whole cwa for most of the weekend. There could be a break in the pcpn over some of the area Sunday night, but another frontal system will move into the region for the beginning of next week...so chance pops continue. Temps will cool through the period, but then warm back up during the beginning of next week. Model guidance still looks to be too warm. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) ISSUED AT 1241 PM CDT TUE AUG 26 2014 Not much of a shift in the forecast for this round of TAFs. Main concern remains the front...which is still to the northwest. Slight wind shift over the region right now due to outflow from this mornings thunderstorms across the north. Front moving through the region later tonight/this evening to stall and slow through the early morning hours resulting in an extended period of potential thunder, esp with wave moving out of the west. Models with many solutions and potential of thunder. Concern for vis drop just behind the boundary if clearing is ahead of the drier air. So far, leaving that out of the forecast, but may need to be worked into the next issuance. && .ILX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING until 7 PM CDT this evening FOR ILZ042- 047>054-056-061>063-066>068-071>073. HEAT ADVISORY until 7 PM CDT this evening FOR ILZ043>046-055-057. && SHORT TERM...HJS LONG TERM...AUTEN AVIATION...HJS
Hazardous weather outlook, Aug 26, 3:38 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 338 PM CDT TUE AUG 26 2014 ILZ027>031-036>038-040-041-271100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 338 PM CDT TUE AUG 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...HAIL...AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY THROUGH MONDAY, AS THE HEAT GRADUALLY DIMINISHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ043>046-055-057-271100- CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-PIATT-VERMILION- 338 PM CDT TUE AUG 26 2014 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT AS A COLD FRONT DROPS SOUTH INTO THE AREA. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...HAIL...AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL RETURN WEDNESDAY THROUGH MONDAY, AS THE HEAT GRADUALLY DIMINISHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ042-047>054-056-061>063-066>068-071>073-271100- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM- JASPER-LAWRENCE-LOGAN-MACON-MENARD-MORGAN-MOULTRIE-RICHLAND- SANGAMON-SCOTT-SHELBY- 338 PM CDT TUE AUG 26 2014 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT AS A COLD FRONT DROPS SOUTH INTO THE AREA. A FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...HAIL...AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM CHANCES WILL RETURN WEDNESDAY THROUGH MONDAY, AS THE HEAT GRADUALLY DIMINISHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HJS
In the hours before
Local storm report, Aug 26, 5:03 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
503 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 2 E BROCTON 39.72N 87.90W
08/26/2014 E1.00 INCH EDGAR IL TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL
&&
ALWLocal storm report, Aug 26, 5:04 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
504 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST 2 E BROCTON 39.72N 87.90W
08/26/2014 M60 MPH EDGAR IL TRAINED SPOTTER
&&
ALWLocal storm report, Aug 26, 5:05 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
505 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL E BROCTON 39.72N 87.93W
08/26/2014 E1.00 INCH EDGAR IL TRAINED SPOTTER
&&
ALWLocal storm report, Aug 26, 5:41 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
541 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG 1 W REDMON 39.65N 87.88W
08/26/2014 EDGAR IL TRAINED SPOTTER
NUMEROUS TREE LIMBS DOWN AND CORN FLATTENED.
&&
BAKLocal storm report, Aug 26, 7:33 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
733 PM CDT TUE AUG 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL ARGENTA 39.99N 88.82W
08/26/2014 E1.00 INCH MACON IL EMERGENCY MNGR
QUARTER SIZE HAIL NEAR ROUTE 48 AND ARGENTA.
&&
ALWThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:02 PM CDT | Areal Flood Advisory | ILX | DeWitt, Logan | 3 hr |
| Aug 26, 7:12 PM CDT | Flash Flood Warning | ILX | DeWitt | 3 hr |
| Aug 26, 7:37 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 23 min |
| Aug 26, 7:54 PM CDT | Flash Flood Warning | ILX | Macon, Piatt | 3 hr |
| Aug 26, 8:27 PM CDT | Flash Flood Warning | ILX | Christian, Macon | 3 hr |
| Aug 26, 9:18 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 42 min |
| Aug 26, 9:39 PM CDT | Flash Flood Warning | ILX | Christian, Sangamon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.